zbMATH — the first resource for mathematics

Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Fourier transform restriction phenomena for certain lattice subsets and applications to nonlinear evolution equations. II: The KdV-equation. (English) Zbl 0787.35098
[For part I, cf. the review above.] The author studies the initial value problem for the periodic, in space, Korteweg-de Vries equation and some of its variants $$\partial\sb tu+\partial\sb{xxx}u+u\sp k \partial\sb xu=0,\ u(x,0)=\varphi(x)\quad (k \ge 1),\ u\text{ periodic in } x.$$ It is established a local result by Picard’s theorem, verifying a contracting property for the associated integral equation in a suitable space, mainly using Fourier analysis estimates. Combining the existence of local solutions with the $L\sp 2$- conservation law, it is obtained the global solution (after regularization).

35Q55NLS-like (nonlinear Schrödinger) equations
42B10Fourier type transforms, several variables
Full Text: DOI EuDML
[1] [BP]E. Bombieri, V. Pila, The number of integral points on arcs and ovals, Duke Math. J. 59 (1989), 337--357. · Zbl 0718.11048 · doi:10.1215/S0012-7094-89-05915-2
[2] [Bo1]J. Bourgain, On {$\Lambda$}(p)-subsets of squares, Israel J. Math. 67:3 (1989), 291-311. · Zbl 0692.43005 · doi:10.1007/BF02764948
[3] [Bo2]J. Bourgain, Exponential sums and nonlinear Schrödinger equations, GAFA 3 (1993), 157--178. · Zbl 0787.35096 · doi:10.1007/BF01896021
[4] [Bo3]J. Bourgain, Fourier transform restriction phenomena for certain lattice subsets and applications to nonlinear evolution equations, Part I: Schrödinger Equations, GAFA 3 (1993), 107--156. · Zbl 0787.35097 · doi:10.1007/BF01896020
[5] [CW]T. Cazenave, F. Weissler, The Cauchy problem for the critical nonlinear Schrödinger equation inH s , Nonlinear Analysis, Theory Methods and Applications 14:10 (1990), 807--836. · Zbl 0706.35127 · doi:10.1016/0362-546X(90)90023-A
[6] [GiV1]J. Ginibre, G. Velo, The global Cauchy problem for the nonlinear Schrödinger equation, H. Poincaré Analyse Non Linéaire 2 (1985), 309--327. · Zbl 0586.35042
[7] [GiV2]J. Ginibre, G. Velo, The global Cauchy problem for the nonlinear Klein-Gorobon equation, Math. Z 189 (1985), 487--505. · Zbl 0566.35084 · doi:10.1007/BF01168155
[8] [Gr]E. Grosswald, Representations of Integers as Sums of Squares, Springer-Verlag (1985). · Zbl 0574.10045
[9] [K1]T. Kato, StrongL p -solutions of the Navier-Stokes equations in $\mathbb{R}$m with applications to weak solutions, Math. Z 187 (1984), 471--480. · Zbl 0545.35073 · doi:10.1007/BF01174182
[10] [K2]T. Kato, On nonlinear Schrödinger equations, Ann. Inst. H. Poincaré Physique Théorique 46 (1987), 113--129. · Zbl 0632.35038
[11] [K3]T. Kato, On the Cauchy problem for the (generalized) Korteweg-de Vries equation, Advances in Math. Suppl. Studies, Studies in Applied Math. 8 (1983), 93--128.
[12] [KePoVe1]C. Kenig, G. Ponce, L. Vega, Well-posedness of the initial value problem for the Korteweg-de Vries equation, J. AMS 4 (1991), 323--347. · Zbl 0737.35102
[13] [KePoVe2]C. Kenig, G. Ponce, L. Vega, Well-posedness and scattering results for the generalized Korteweg-de Vries equation via the contraction princple, preprint. · Zbl 0808.35128
[14] [KePoVe3]C. Kenig, G. Ponce, L. Vega, The Cauchy problem for the Kortewegde Vries equation in Sobolov spaces of negative indices, to appear in Duke Math. J.
[15] [KruF]S. Kruzhkov, A. Faminskii, Generalized solutions of the Cauchy problem for the Korteweg-de Vries equation, Math. USSR Sbornik 48 (1984), 93--138. · Zbl 0549.35104 · doi:10.1070/SM1984v048n02ABEH002682
[16] [L]P. Lax, Periodic solutions of the KDV equations, Comm. Pure and Applied Math. 26, 141--188 (1975). · Zbl 0295.35004
[17] [LeRSp]J. Lebowitz, H. Rose, E. Speer, Statistical mechanics of the nonlinear Schrödinger equation, J. Statistical Physics 50:3/4 (1988), 657--687. · Zbl 1084.82506 · doi:10.1007/BF01026495
[18] [MTr]H. P. McKean, E. Trubowitz, Hill’s operator and hyperelliptic function theory in the presence of infinitely many branch points, Comm. Pure Appl. Math. 29 (1976), 143--226. · Zbl 0339.34024 · doi:10.1002/cpa.3160290203
[19] [MiGKr]R. Miura, M. Gardner, K. Kruskal, Korteweg-de Vries equation and generalizations II. Existence of conservation laws and constant of motion. J. Math. Physics 9:8 (1968), 1204--1209. · Zbl 0283.35019 · doi:10.1063/1.1664701
[20] [PosTr]J. Poschel, E. Trubowitz, Inverse Spectral Theory, Academic Press 37 (1987).
[21] [Sj]A. Sjöberg, On the Korteweg-de Vries equation: existence and uniqueness, J. Math. Anal. Appl. 29 (1970), 569--579. · Zbl 0185.34602 · doi:10.1016/0022-247X(70)90068-5
[22] [St]R. Strichartz, Restrictions of Fourier transforms to quadratic surfaces and decay of solutions of wave equations, Duke Math. J. 44 (1977), 705--714. · Zbl 0372.35001 · doi:10.1215/S0012-7094-77-04430-1
[23] [T]P. Tomas, A restriction for the Fourier transform, Bull. AMS 81 (1975), 477--478. · Zbl 0298.42011 · doi:10.1090/S0002-9904-1975-13790-6
[24] [Tr]E. Trubowitz, The inverse problem for periodic potentials, Comm. Pure Appl. Math. 30 (1977), 325--341. · Zbl 0403.34022 · doi:10.1002/cpa.3160300305
[25] [Ts]Y. Tsutsumi,L 2-solutions for nonlinear Schrödinger equations and nonlinear groups, Funkcialaj Ekvacioj 30 (1987), 115--125. · Zbl 0638.35021
[26] [Vi]I.M. Vinogradov, The Method of Trigonometric Sums in the Theory of Numbers, Intersciences, NY (1954).
[27] [ZS]V. Zakharov, A. Shabat, Exact theory of two-dimensional self-focusing and one-dimensional self-modulation of waves in nonlinear media, Soviet Physics JETP 34:1, 62--69 (1972).